MAUDE Adverse Event Report: CAREFUSION, INC TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT
Catalog Number 405672
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that treatment failure occurred during use with trays spn whit25g3.5 l/b-d/e blue drape.The following information was provided by the initial reporter: "it was reported that it took 20 minutes for the patient to become numb.Per customer email: good morning, we currently use lawson 659015 spinal tray.Surgery reported to us they are having problem with lot number 0001271310.They tried 4 of this lot number on a patient, it took over 20 minutes for the patient to become numb.They will not use this lot number anymore¿we currently have 17 of these spinal trays with this lot number.Any help you can give us on this issue would be greatly appreciated.".
 
Additional Manufacturer Narrative
Investigation summary: thirteen samples were received for evaluation.The vials appear as intended with no obvious defects.The fluid is clear with no sign of contamination.The manufacturer¿s coc was provided and accepted as a part of incoming raw material inspection and temperature monitoring data demonstrates the drug was stored under suggested conditions at the mannford facility.All indicators suggest product 405672 lot # 0001271310 contained a drug with acceptable potency.Failure mode could not be confirmed.Over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.As a preventive action, the vendor of the applicable drug component (hospira / pfizer) will be notified of the reported failure mode from the customer.Likewise, the complaint will be entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis (qda) process if an adverse trend is identified.A device history record review of all applicable manufacturing records for lot 0001271310 did not identify any issues that may have contributed to the reported failure mode.Conclusion: based on the complaint investigation, a probable root cause could not be identified for the reported failure mode.The investigation identified a previous capa (capa 67717) performed by the bd anesthesia quality group that specifically investigated the ¿ineffective anesthesia¿ failure mode.Likewise, the investigation identified a summary for previously investigated complaints which provides rationale and information regarding the potential ineffective anesthesia outcome during the use of an anesthesia product code.Based on a review of all of these sources, the current complaint investigation could not identify a definitive root cause nor could any potential contributor be identified for this specific complaint failure mode.
 
Event or Problem Description
It was reported that treatment failure occurred during use with trays spn whit25g3.5 l/b-d/e blue drape.The following information was provided by the initial reporter, "it was reported that it took 20 minutes for the patient to become numb.Per customer email: good morning, we currently use lawson 659015 spinal tray.Surgery reported to us they are having problem with lot number 0001271310.They tried 4 of this lot number on a patient, it took over 20 minutes for the patient to become numb.They will not use this lot number anymore¿we currently have 17 of these spinal trays with this lot number.Any help you can give us on this issue would be greatly appreciated.".

Brand Name
TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8745037
Report Number1625685-2019-00061
Device Sequence Number14112870
Product Code CAZ
UDI-Device Identifier00382904056728
UDI-Public00382904056728
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number405672
Device Lot Number0001271310
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;